Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 19, NWS Pittsburgh, PA

April 23, 2007Clarion County, Jefferson County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 23, 2007, 8:28 PM EDT for Clarion County, Jefferson County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2007, 8:28 PM EDT (00:28 UTC)
Expired
Apr 23, 2007, 9:30 PM EDT
In force
62 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

Counties Clarion County, PA, Jefferson County, PA

The radar

The State College radar (KCCX), 105 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:48 PM EDT, 5 hours 40 minutes earlier.

Area forecast discussion, Apr 23, 2:48 PM EDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
248 PM EDT MON APR 23 2007

.SHORT TERM /TONIGHT THROUGH TUESDAY/...

COLD FRONT WILL PUSH ACROSS THE FORECAST AREA LATE TONIGHT AND
INTO NORTHERN WEST VIRGINIA BY 12Z TUESDAY. STILL PLAN TO GO WITH
LIKELY POPS FOR SHOWERS AND THUNDERSTORMS TONIGHT AHEAD OF AND
ALONG FRONT...THEN CHANCE POPS FOR SHOWERS LATE TONIGHT AND
TUESDAY IN FAR SOUTHEAST ZONES.

TEMPERATURES ARE CLOSE TO ETA MOS GUIDANCE VALUES.
&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...

AN UNSETTLED PERIOD IN STORE THROUGH THE LONG TERM.
SURFACE BOUNDARY WILL PERSIST ALONG PA/WV LINE FROM TUESDAY NIGHT
INTO WEDNESDAY NIGHT. THIS BOUNDARY WILL BE GENERAL PATH OF A SERIES
OF DISTURBANCES. LOW PRESSURE WILL LIFT NORTHEAST ACROSS OHIO VALLEY
ON THURSDAY INTO THURSDAY NIGHT. A WEAK HIGH PRESSURE RIDGE WILL
PUSH NORTHEAST INTO THE REGION INTO SATURDAY NIGHT...QUICKLY
FOLLOWED BY ANOTHER LOW PRESSURE SYSTEM BY SUNDAY NIGHT.
&&

.AVIATION /TONIGHT AND TUESDAY/...

COLD FRONT WILL PUSH SOUTHEASTWARD ACROSS THE UPPER OHIO VALLEY
REGION TONIGHT AND INTO CENTRAL WEST VIRGINIA BY TUESDAY AFTERNOON.
EXPECT INITIAL LINE OF SHOWERS TO CROSS WESTERN PA AND NORTHERN WV
DURING THE REMAINDER OF THIS AFTERNOON. ADDITIONAL LINES OF SHOWERS
AND SCATTERED THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ALONG AND
AHEAD OF FRONTAL BOUNDARY AND IT MOVES ACROSS THE REGION TONIGHT.

STRONG SOUTHWEST SURFACE WINDS WILL GUST TO AROUND 30 KT THROUGH
THIS EVENING...THEN BECOME NORTHWEST AROUND 12 KT LATER TONIGHT WITH
OCCASIONAL GUSTS TO AROUND 20 KT.

EXPECT SCATTERED TO BROKEN CLOUDS AROUND 4000 FEET THROUGH THE
EVENING WITH CONDITIONS OCCASIONALLY LOWERING TO MVFR CEILING AND
VISIBILITY IN SHOWERS AND THUNDERSTORMS. LATER TONIGHT AND TUESDAY
MORNING...CEILINGS AROUND 3000 FEET ARE FORECAST.
&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

31/14
Hazardous weather outlook, Apr 23, 3:35 AM EDT, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
335 AM EDT MON APR 23 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-240745-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
335 AM EDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 23, 6:53 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
653 PM EDT MON APR 23 2007

PAZ007-008-232345-
MERCER PA-VENANGO PA-
653 PM EDT MON APR 23 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
VENANGO AND MERCER...

AT 639 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED THUNDERSTORMS MOVING ACROSS TRUMBULL AND ASHTABULA COUNTIES
IN OHIO. THESE STORMS WILL MOVE ACROSS VENANGO AND MERCER COUNTIES
IN NORTHWEST PENNSYLVANIA BETWEEN 7 PM AND 8 PM. THE STORMS MAY BE
ACCOMPANIED BY DANGEROUS LIGHTNING...WIND GUSTS TO 50 MPH AND SMALL
HAIL. THE STORMS ARE MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  FREDONIA...HERMITAGE...KENNERDELL...MAURICE K GODDARD STATE PARK...
  MERCER...OIL CITY...POLK...SENECA...STONEBORO AND SUGARCREEK

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Apr 23, 7:34 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
734 PM EDT MON APR 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     6 S GREENVILLE          41.32N 80.38W
04/23/2007                   MERCER             PA   EMERGENCY MNGR

            NUMEROUS TREES DOWN. SHINGLES BLOWN OFF OF ROOF. ALL NEAR
            LAKE PYMATUNING.

&&

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:14 PM EDTSevere Thunderstorm WarningPBZButler31 min
Apr 23, 8:29 PM EDTTornado WarningPBZButler20 min
Apr 23, 8:34 PM EDTSevere Thunderstorm WarningPBZArmstrong56 min
Apr 23, 8:14 PM EDTSevere Thunderstorm WarningPBZTuscarawas61 min
Apr 23, 8:41 PM EDTSevere Thunderstorm WarningPBZCarroll, Tuscarawas44 min
Apr 23, 11:27 PM EDTSevere Thunderstorm WarningPBZMuskingum33 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.